Journal of Applied Mathematics

Numerical Solution of Pantograph-Type Delay Differential Equations Using Perturbation-Iteration Algorithms

M. Mustafa Bahşi and Mehmet Çevik

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The pantograph equation is a special type of functional differential equations with proportional delay. The present study introduces a compound technique incorporating the perturbation method with an iteration algorithm to solve numerically the delay differential equations of pantograph type. We put forward two types of algorithms, depending upon the order of derivatives in the Taylor series expansion. The crucial convenience of this method when compared with other perturbation methods is that this method does not require a small perturbation parameter. Furthermore, a relatively fast convergence of the iterations to the exact solutions and more accurate results can be achieved. Several illustrative examples are given to demonstrate the efficiency and reliability of the technique, even for nonlinear cases.

Article information

J. Appl. Math., Volume 2015 (2015), Article ID 139821, 10 pages.

First available in Project Euclid: 28 January 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Bahşi, M. Mustafa; Çevik, Mehmet. Numerical Solution of Pantograph-Type Delay Differential Equations Using Perturbation-Iteration Algorithms. J. Appl. Math. 2015 (2015), Article ID 139821, 10 pages. doi:10.1155/2015/139821.

Export citation


  • M. Z. Liu and D. Li, “Properties of analytic solution and numerical solution of multi-pantograph equation,” Applied Mathematics and Computation, vol. 155, no. 3, pp. 853–871, 2004.
  • Y. Muroya, E. Ishiwata, and H. Brunner, “On the attainable order of collocation methods for pantograph integro-differential equations,” Journal of Computational and Applied Mathematics, vol. 152, no. 1-2, pp. 347–366, 2003.
  • S. Yalç\inbaş, M. Aynigül, and M. Sezer, “A collocation method using Hermite polynomials for approximate solution of pantograph equations,” Journal of the Franklin Institute, vol. 348, no. 6, pp. 1128–1139, 2011.
  • M. Sezer and A. Akyüz-Daşc\ioğlu, “A Taylor method for numerical solution of generalized pantograph equations with linear functional argument,” Journal of Computational and Applied Mathematics, vol. 200, no. 1, pp. 217–225, 2007.
  • S. Sedaghat, Y. Ordokhani, and M. Dehghan, “Numerical solution of the delay differential equations of pantograph type via Chebyshev polynomials,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 12, pp. 4815–4830, 2012.
  • S. Abbasbandy and C. Bervillier, “Analytic continuation of Taylor series and the boundary value problems of some nonlinear ordinary differential equations,” Applied Mathematics and Computation, vol. 218, no. 5, pp. 2178–2199, 2011.
  • M. A. Z. Raja, “Numerical treatment for boundary value problems of Pantograph functional differential equation using computational intelligence algorithms,” Applied Soft Computing, vol. 24, pp. 806–821, 2014.
  • D. Trif, “Direct operatorial tau method for pantograph-type equations,” Applied Mathematics and Computation, vol. 219, no. 4, pp. 2194–2203, 2012.
  • J.-H. He, “Iteration perturbation method for strongly nonlinear oscillations,” Journal of Vibration and Control, vol. 7, no. 5, pp. 631–642, 2001.
  • R. E. Mickens, “Iteration method solutions for conservative and limit-cycle x$^{1/3}$ force oscillators,” Journal of Sound and Vibration, vol. 292, no. 3–5, pp. 964–968, 2006.
  • T. Öziş and A. Y\ild\ir\im, “Generating the periodic solutions for forcing van der Pol oscillators by the iteration perturbation method,” Nonlinear Analysis. Real World Applications, vol. 10, no. 4, pp. 1984–1989, 2009.
  • D. D. Ganji, S. Karimpour, and S. S. Ganji, “He's iteration perturbation method to nonlinear oscillations of mechanical systems with single-degree-of freedom,” International Journal of Modern Physics B, vol. 23, no. 11, pp. 2469–2477, 2009.
  • V. Marinca and N. Herisanu, “A modified iteration perturbation method for some nonlinear oscillation problems,” Acta Mechanica, vol. 184, no. 1–4, pp. 231–242, 2006.
  • M. Pakdemirli and H. Boyac\i, “Generation of root finding algorithms via perturbation theory and some formulas,” Applied Mathematics and Computation, vol. 184, no. 2, pp. 783–788, 2007.
  • \.I. T. Dolapç\i, M. Şenol, and M. Pakdemirli, “New perturbation iteration solutions for Fredholm and Volterra integral equations,” Journal of Applied Mathematics, vol. 2013, Article ID 682537, 5 pages, 2013.
  • M. Sezer, S. Yalç\inbaş, and M. Gülsu, “A Taylor polynomial approach for solving generalized pantograph equations with nonhomogenous term,” International Journal of Computer Mathematics, vol. 85, no. 7, pp. 1055–1063, 2008.
  • X. Y. Li and B. Y. Wu, “A continuous method for nonlocal functional differential equations with delayed or advanced arguments,” Journal of Mathematical Analysis and Applications, vol. 409, no. 1, pp. 485–493, 2014.
  • E. H. Doha, A. H. Bhrawy, D. Baleanu, and R. M. Hafez, “A new Jacobi rational–-Gauss collocation method for numerical solution of generalized pantograph equations,” Applied Numerical Mathematics, vol. 77, pp. 43–54, 2014.
  • G. P. Rao and K. R. Palanisamy, “Walsh stretch matrices and functional-differential equations,” IEEE Transactions on Automatic Control, vol. 27, no. 1, pp. 272–276, 1982.
  • C. Hwang, “Solution of a functional differential equation via delayed unit step functions,” International Journal of Systems Science, vol. 14, no. 9, pp. 1065–1073, 1983.
  • Ş. Yüzbaş\i, E. Gök, and M. Sezer, “Laguerre matrix method with the residual error estimation for solutions of a class of delay differential equations,” Mathematical Methods in the Applied Sciences, vol. 37, no. 4, pp. 453–463, 2014.
  • N. R. Anakira, A. K. Alomari, and I. Hashim, “Optimal homotopy asymptotic method for solving delay differential equations,” Mathematical Problems in Engineering, vol. 2013, Article ID 498902, 11 pages, 2013.
  • A. K. Alomari, M. S. Noorani, and R. Nazar, “Solution of delay differential equation by means of homotopy analysis method,” Acta Applicandae Mathematicae, vol. 108, no. 2, pp. 395–412, 2009.
  • H. Liu, A. Xiao, and L. Su, “Convergence of variational iteration method for second-order delay differential equations,” Journal of Applied Mathematics, vol. 2013, Article ID 634670, 9 pages, 2013. \endinput